Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


can cosemtic surgery make the veins dissapear!
Sep 9, 2003

I am a 35 year old female who has been living with HIV for over 15 years. Although I have been very healthy and stable, I am also suffering from the loss of fat in my arms and legs and the appearance of very noticeable veins which causes a great deal of self esteem and quality of life issues for me. I take very good care of myself, I eat a very healthy diet and exercise 4-5 times per week. I have read some of the questions on this topic and I wanted to ask if there is ANY plastic/cosmetic surgery that can make the veins in my legs less noticeable.

At this point, I am willing to do anything to get rid of the veins. I am feeling very desperate because it is starting to affect not only my self-esteem but my emotional and mental health, I feel depressed about the body transformations I am suffering and I would like some suggestions. Is there anything that can be done surgically to get rid of them??

Response from Dr. Moyle

If the veins are varicose veins then they can be surgically removed. Most likely however you are seeing some vain prominence related to fat loss and the veins will be relatively straight "normal" anatomical veins. These cannot be managed surgically as they are necessary for normal blood flow out of your leg. The best thing would be to start by discussing with your doctor with your veins are really varicose ones and then discussing whether there are any changes in medication that can be made or additional medications which may help you regain some fat in your arms and legs

Best regards

Graeme Moyle


Previous
Facial Fill Options
Next
Skinny legs & Arms/Combivir,Viramune NEED HELP!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement